Fentanyl onset

Common Questions and Answers about Fentanyl onset

actiq

Avatar f tn Fetynal patches are synthetic narcotic analgesic with a rapid onset and short duration of action. In the mid-1990s, fentanyl was first introduced for widespread palliative use with the clinical introduction of the Duragesic patch. Overdose may cause death.
Avatar f tn At our hospital we have a Fentanyl protocol, and this might work quite nicely for you. Fentanyl has a rapid onset of action, and wears off quickly. If you were my patient, and likely to deliver quickly again, I would strongly consider using this medication for you. By the way, it is also safe -- safer than Demerol actually. Good luck!
Avatar f tn Listen friend, what you are doing to yourself is very dangerous. First off, you have to wait at least a week before starting the subs or you will be sick as a dog. Secondly, fentanyl kills. That's why it comes in micrograms. It is a rapid onset, short acting synthetic opiate with a crappy, not worth dying for high. Stay away. I'm sorry you have to go through this, but it's a must. Get sick and get it done. I'm thankful you are doing this today.
Avatar n tn My 29 y/o daughter occasionlly experisences sudden moderate to severe upper back pine along the spine from neck halfway to waist. Shortly following onset of this pain vomiting starts and continues on and off for hours. She had positive ANA but further eval for autoimmune illnesse proved negative. Where should she be followed for these symptoms?
Avatar f tn Hey all, I talked to my doctor and he lowered my dose of oxy down from 3 20mgs a day to 3 10 mgs a day and prescribed the fentanyl patch. Yesterday afternoon I put the patch on and didn't take much oxy. I'm also taking them orally now instead of snorting them. Not a huge step but a little one. I havent taken a dose of oxy orally in months so its a step in the right direction for me. Anyways by nightfall I was feeling depressed, sad and just crappy.
18894824 tn?1469465363 At the time I was not a good candidate for total joint replacement, so I was referred to a pain clinic. I was out on fentanyl and oxycodone after trying multiple other combinations. Even those barely take the edge off the pain in my joints, so I am wondering if they are missing something.
Avatar f tn I am going to get off the Fentanyl patches and put on Methadone using Suboxone as a bridge .I have never heard of this med called Suboxone.I am on 200mcg of Fentanyl how long will it take to get off the fentanyl?
Avatar m tn If the pain is still there, obviously the Fentanyl is not working and you need to address what is actually happening. Fentanyl CAN relieve pain, depending... It also dopes up your mind and body. You have no way of knowing this until you can think clearly and the Fentanyl prevents that clear thinking. Find out what is really going on and GET OFF THE FENTANYL, THIS STUFF IS DANGEROUS!
Avatar n tn interactions between prozac and fentanyl. My husbands meds were recently doubled. Prozac now 40mg and fentanyl 50mcg. and he is now talking in his sleep every night and constantly scratching at himself in his sleep.
Avatar f tn I blindly went along with my doctor prescribing the Fentanyl patch along with other meds for BT pain. I realized the Fentanyl had a lot of negative things for me (like increase in sugar intake, nodding off when I stopped doing anything, no short term memory.) Do a search on Fentanyl here and see what people have gone through with it. Personally I think it should only be used for end of life pain. If you have reason to think you won't ever come off it, then it would be okay.
Avatar f tn So I would just discuss with your doctor the fact that the fentanyl is no longer working. I have heard that fentanyl tends to work a lot longer than longer acting opioids in pill form before effectiveness begins to wane. The options that your doctor will most likely present to you are, an increase in fentanyl (which will require wearing a couple of patches versus just one), an increase or change in breakthrough pain medication and/or an addition of a long acting medication in pill form.
Avatar n tn The fentanyl should manage your pain much more effectively than the methadone... well I believe it will based on my personal experiences. And I have never taken opana, so I am not sure how much it would help. Good Luck.
Avatar m tn Just wanted to ask if anyone had any experience with switching methadone 95mg once daily, to fentanyl patch 100mcg Hour patch? or know the methadone mg fentanyl dose equivalents?
Avatar m tn Hey buddy! Congrats on your decision to taper down. I know fentanyl can be a handful. There's several members who has tapered quite successfully At 50mcg, my doctor wanted me to switch over to Oxycotin but insurance didn't allow it, which led to going cold turkey. I'll be passing your post to current and past fentanyl users! There's tons of support here!
Avatar f tn I went cold turkey off fentanyl patch dr didn't taper just said wasn't going to refill it. On day 10 feel great just tired. My question is will the withdrawls be worse with the oxy? I'm on 5/325 4 times a day. This time I'm talking to dr about tapering and I got something for withdrawls on day 4. I also take soma I assume this will be done at the sametime.
Avatar n tn about 2 weeks ago had no oxy left snd i tried to avoid withdrawal with fentanyl patches. 2 of 100 and 1 of 50 but after the simptoms of w/d ended i took them of and put another when simptoms started and so on till this mondey when i finished all the patches i had. monday i had a hard w/d but sedate my self with xanax valium and carmabazepine i got on prescription. yesterday i felt better but i made in fentanyl iv with 10% of an old patch i used only 12 hours and today same.
Avatar f tn Within 24 hous you should begin to feel tje fentanyl working, and after a day or two after you apply the 2nd patch, the level of fentanyl in your system will stablize. You can do a couple of things to make sure the patch is working. First, make sure that patch is properly applied and second, acquire the covers for the patch. Information about proper application of tjeeethe patch and the covers is is on the patient information you should have received with the medication.
1006065 tn?1251478669 I went off Fentanyl 1 week and 14 hours ago. I was given Clonidine and Vistaril for withdrawals. Couldn't take the Vistaril...caused more nervousness and anxiety (turns out I'm sensitive to it and to other meds in this class of drugs!) I took the Clonidine and my blood pressure came down so low, I could not hold myself up, I could not sit up and my head was so heavy it was on my chest.
Avatar m tn Hello Novermhead, You've asked a good question. Oxycontin is a sustained release medication and I am surprised that you are taking four, 40mgs tablets per day. According to the conversion charts that I normally refer to the fentanyl patch would need to be 125 mcg to equal what you are taking now, which would be delivered over a 72 hour period.
Avatar f tn There is no reservoir of medication in a matrix patch - instead there are layers of the medication. There is no fentanyl gel in a matrix style patch. A matrix fentanyl patch places the fentanyl in adhesive. By all means return the defective patch to the Pharmacy where you purchased it. As Phil said, contact your prescribing physician and make him/her aware of the defective patch. Be cautious when handling the defective patch as your body can still absorb the Fentanyl is you touch it.
Avatar n tn my husband had been on Fentanyl 100mcg q3days for 15 years. Could this be the cause of dementia like symptoms? he's been off it for two years but still takes hydrocodone prn. he had a mild stroke 10 years ago and still has TIAs periodically. is this related?
Avatar f tn But I think the Fentanyl may be covering the hydrocodone withdrawal. Fentanyl is very strong and the withdrawals can be long and difficult. Maybe you are one of the lucky ones but it's possible that 'it just hasn't hit you yet. I found the first few drops of the Fentanyl were easy but the lower I got the harder it became. I hope you can escape them and find a way to manage your pain.